Tennessee, 2025

Flash Flooding and Hail in Tennessee, May 2, 2025

May 2, 2025 · NWS MRX · 30 events in 15 counties and zones

An area of thunderstorms moved into eastern Tennessee during the afternoon hours on May 2, 2025. Damaging wind reports were seen throughout the Cumberland plateau and Tennessee valley, but the strongest storms and greatest concentration of severe weather reports were mainly in the southern Tennessee valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

An area of thunderstorms moved into eastern Tennessee during the afternoon hours on May 2, 2025. Damaging wind reports were seen throughout the Cumberland plateau and Tennessee valley, but the strongest storms and greatest concentration of severe weather reports were mainly in the southern Tennessee valley. Flash flooding, damaging winds, and even some severe sized hail were seen there.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at May 2, 12:21 PM EST, 4 minutes earlier.

Area forecast discussion, May 2, 12:21 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
121 PM EDT Fri May 2 2025

...New AVIATION...

.UPDATE...
Issued at 1020 AM EDT Fri May 2 2025

Not much change to earlier thinking for today with the severe
storm threat later during the day/evening. This update will
primarily be to make minor adjustments to PoPs/Weather based on
latest radar trends and CAMS, along with a few other tweaks.

&&

.SHORT TERM...
(Today and tonight)
Issued at 345 AM EDT Fri May 2 2025

Key Messages:

1. Another period of showers and storms are expected late this
afternoon and evening, some of which are expected to be severe.
Damaging wind gusts and large hail will be the primary severe
weather threats, with confidence greatest along and west of I-75.

Discussion:

Currently an upper trough is in place over the Great Plains with an
upper ridge over the western and eastern coasts. Shortwave energy is
lifting northward through the Great Lakes region with a few isolated
showers and rumbles of thunder owing largely to an enhanced area of
upper divergence. A few showers and rumbles of thunder will remain
possible overnight but no severe impacts are expected due to a
lack of instability, though brief downpours and maybe some small
hail across the southern valley.

An additional shortwave is expected to round the trough as we head
into the afternoon hours, driving a surface cold front into portions
of the southern Mississippi and western Tennessee River valleys.
Frontal forcing and and effective shear near 30-35kts will allow for
an organized line of thunderstorms to translate across Tennessee,
reaching our forecast area by the late afternoon into the evening
hours. While the surface front itself will remain well west of the
CWA, EBWD near 35kts, MLCAPE between 1000-2000J/kg and steepening
mid-level lapse rates to 6.5-7.0 C/km will promote the best chance
for organized severe weather that we have seen with this recent
active stretch.

Latest SPC outlook has introduced an enhanced risk for areas along
and west of I-75 where we are most likely to see the best alignment
of convective activity with the strongest diurnal heating. The rest
of the area remains under a slight risk. The primary threat is going
to damaging wind gusts as DCAPE near 800-1000J/kg will enhance
downdrafts. Large hail will be the secondary threat, especially in
the event of any developing discrete cells ahead of the main line of
storms as is suggested by latest HRRR runs. As is typical with
strongly sheared environments, a tornado cannot be totally ruled out
though, marginal LCL heights around 1000m will limit that threat.
Some activity may linger for the first few hours into the overnight,
primarily our far eastern areas, but the shortwave will continue to
lift northeast with little to no severe threat for much of the
overnight.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 345 AM EDT Fri May 2 2025

Key Messages:

1. Widespread rain and a few thunderstorms likely on Saturday, a
very low risk for a severe thunderstorm.

2. Lower chances of light rain Sunday and Monday across northeastern
TN into southwestern VA.

3. Mild temperatures Sunday and Monday, followed by a very slow
warming trend through next week.

Discussion:

Diving shortwave coming out of the Midwest is expected to push a
cold front through the area Saturday evening before the shortwave
itself pinches off from the upper westerlies and becomes a cutoff
low, doomed to meander over the Ohio Valley for a couple of days.
The most interesting weather comes on Saturday, with widespread rain
showers and a few embedded thunderstorms likely Saturday. Severe
chances are likely pretty low, with plenty of cloud cover, weak
upper divergence helping to bring about showers apart from the
thunderstorms, and questions about how much instability can build
before afternoon storms can fire. The Euro ensemble seems to be the
most aggressive with CAPE, and is biasing the NBM probabilities,
meanwhile high res guidance and GEFS are notably less enthusiastic,
likely from the more widespread rain depictions the GFS and NAM
have. Given the setup, I'd probably lean to the lower end scenarios,
too much to spoil the thunderstorm setup, and guidance really hasn't
performed well the last few days. Depending on how today's weather
plays out, there will be a low risk for flash flooding on Saturday
as well. PWATs are elevated but not especially so, and skinny CAPE
profiles (if we get enough CAPE) will lend favorably to rainfall
efficiency on potentially more saturated soils.

Beyond Saturday our upper low friend maintains its stuck position
over the Ohio River Valley for a couple of days until around Tuesday
when it begins to drift northwards again and eventually rejoins the
westerly flow and heads out. A few scattered low topped showers may
develop Sunday afternoon, but wrap-around dry and warm air
throughout much of the midlevels underneath the low's center will
preclude any significant weather. With the low stalled at this point
heading into the start of next week, probably can't rule out a
shower in southwestern Virginia Monday into Tuesday, but no
significant weather expected then either. Midweek and onwards a
couple subtle disturbances may provide enough spark for scattered
showers and a couple thunderstorms. The larger synoptic feature by
then in guidance is another upper low, this time originating from
the Rockies encountering a loss of direction over the Central US and
showing signs of meandering. Where that feature ends up by late into
next week will influence our weather here. Model guidance tends to
perform poorly in these situations, so we'll watch at this time
range.

&&

.AVIATION...
(18Z TAFS)
Issued at 105 PM EDT Fri May 2 2025

Difficult to time thunderstorms at any given terminal, but
right now the probility appears to peak late this afternoon into
the evening, iwth another peak coming in late in the period mainly
CHA and TYS. Will try to cover the peak times with tempo and
prob30 thunder groups with MVFR cigs/vsby. Will also carry VCTS
all sites early in the period as there will be some scattered
convection around.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             62  73  54  72 /  70  90  40  20
Knoxville McGhee Tyson Airport, TN  61  74  56  71 /  70  90  70  30
Oak Ridge, TN                       61  72  55  71 /  80  90  70  40
Tri Cities Airport, TN              58  75  56  71 /  60  90  90  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...
LONG TERM....Wellington
AVIATION...
Hazardous weather outlook, May 2, 3:10 AM EST, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
410 AM EDT Fri May 2 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030815-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
410 AM EDT Fri May 2 2025 /310 AM CDT Fri May 2 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

...Strong to Severe Thunderstorms Possible Late Friday Afternoon
and Evening and Saturday Afternoon...

Additional showers and thunderstorms are expected this afternoon
and evening, some of which will be strong to severe. Damaging
winds and hail are the primary concerns. Confidence in severe
weather is highest for areas along and west of Interstate 75.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There's a very low risk of strong to severe storms Saturday
afternoon, with the primary risk being damaging winds.
Additionally, rainfall from both showers and potential
thunderstorms on top of rainfall from today may lead to flash
flooding in isolated locations.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed late Friday afternoon and again on
Saturday.

In the hours before

Local storm report, May 2, 9:00 AM EST, 3 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1000 AM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Tstm Wnd Dmg     3 E Big Stone Gap       36.87N 82.72W
04/15/2025                   Wise               VA   Public

            Several trees down.

&&

dh
Local storm report, May 2, 9:04 AM EST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1004 AM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tstm Wnd Dmg     1 WNW Englewood         35.43N 84.50W
04/23/2025                   McMinn             TN   Public

            Several trees down.

&&

dh
Special weather statement, May 2, 11:48 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
1248 PM EDT Fri May 2 2025

TNZ071-072-086-087-021730-
Blount Smoky Mountains TN-Northwest Monroe TN-Southeast Monroe TN-
NW Blount TN-
1248 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BLOUNT AND
NORTHEASTERN MONROE COUNTIES THROUGH 130 PM EDT...

At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Smoky Mountains-Twentymile Creek, or 14 miles east of
Madisonville, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Citico Beach, Tariffville, Talassee, Happy Valley, McGee Carson
Peninsula, and Deals Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 8422 3570 8392 3552 8384 3552 8388
      3547 8392 3547 8394 3546 8395 3546 8396
      3543 8400 3542 8400 3540 8415
TIME...MOT...LOC 1648Z 251DEG 8KT 3551 8410

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JLB
Special weather statement, May 2, 11:51 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Morristown TN
1251 PM EDT Fri May 2 2025

TNZ083-084-099-021730-
Rhea TN-Hamilton TN-Meigs TN-
1251 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RHEA...
SOUTHWESTERN MEIGS AND NORTHEASTERN HAMILTON COUNTIES THROUGH 130 PM
EDT...

At 1250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dayton, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sale Creek, Birchwood, Graysville, Big Spring, and Dayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3543 8512 3553 8491 3536 8486 3535 8486
      3536 8488 3534 8488 3532 8508
TIME...MOT...LOC 1650Z 251DEG 8KT 3539 8502

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JLB
Special weather statement, May 2, 12:09 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Morristown TN
109 PM EDT Fri May 2 2025

TNZ099-100-021800-
Bradley TN-Hamilton TN-
109 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADLEY AND EAST CENTRAL
HAMILTON COUNTIES THROUGH 200 PM EDT...

At 108 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lakesite, or 7 miles west of Cleveland, moving east at
10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
McDonald, East Cleveland, Hopewell, Cleveland, Tasso, South
Cleveland, and Wildwood Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3524 8508 3529 8495 3530 8494 3529 8493
      3530 8492 3533 8483 3533 8481 3516 8471
      3514 8472 3510 8505
TIME...MOT...LOC 1708Z 247DEG 10KT 3519 8501

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JLB
Special weather statement, May 2, 12:23 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Morristown TN
123 PM EDT Fri May 2 2025

TNZ071-072-074-086-087-021815-
Blount Smoky Mountains TN-Northwest Monroe TN-
Sevier Smoky Mountains TN-Southeast Monroe TN-NW Blount TN-
123 PM EDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BLOUNT AND NORTHEASTERN
MONROE COUNTIES THROUGH 215 PM EDT...

At 122 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles west of Smoky Mountains-Twentymile Creek, or
16 miles south of Maryville, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tariffville, McGee Carson Peninsula, Happy Valley, Townsend, Citico
Beach, Citico, Talassee, Cades Cove, Fort Loudon State Park, and
Roundtop Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3556 8431 3572 8375 3570 8368 3569 8367
      3569 8364 3558 8361 3557 8363 3556 8377
      3552 8382 3552 8388 3547 8392 3545 8397
      3541 8402 3540 8402 3537 8423
TIME...MOT...LOC 1722Z 257DEG 21KT 3551 8403

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JLB

The radar

The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 17:24 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 8 hail, 3 flash flood. Local standard time, as filed.

Hail, Bradley

When
May 2, 12:25 PM EST
Where
Bradley County, 0.56 mi E of Prospect
Measured
0.88 in hail
Reported by
Public
Coordinates
35.180, -84.920

Hail, Hamilton

When
May 2, 1:52 PM EST
Where
Hamilton County, 0.89 mi NE of Brainerd Hills
Measured
0.75 in hail
Reported by
Public
Coordinates
35.040, -85.170

Thunderstorm Wind, Polk

When
May 2, 2:47 PM EST
Where
Polk County, 1.49 mi NNE of Oak Grove
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.200, -84.620

A few trees were blown down by powerful thunderstorm wind gusts.

Thunderstorm Wind, Scott

When
May 2, 3:00 PM EST
Where
Scott County, Oneida
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.500, -84.520

Multiple reports of trees and powerlines being blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Rhea

When
May 2, 3:05 PM EST
Where
Rhea County, 1.78 mi SE of Morgan Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.550, -85.080

Several trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Scott

When
May 2, 3:05 PM EST
Where
Scott County, 0.89 mi NE of Oneida
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.510, -84.510

Several trees were blown down by severe thunderstorm winds. Small hail was also observed during the storm.

Thunderstorm Wind, Monroe

When
May 2, 3:15 PM EST
Where
Monroe County, 2.64 mi ESE of Acorn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.450, -84.190

Several trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Monroe

When
May 2, 3:15 PM EST
Where
Monroe County, 0.56 mi E of Kincaid
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.570, -84.290

Several trees were blown down by powerful thunderstorm gusts.

Thunderstorm Wind, Monroe

When
May 2, 3:20 PM EST
Where
Monroe County, 1.49 mi NNE of Chestnut Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.440, -84.210

Several trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Hamilton

When
May 2, 3:30 PM EST
Where
Hamilton County, 3.14 mi WSW of Snow Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.160, -85.100

Several trees were blown down by severe thunderstorm wind gusts. Storm also dropped hail of an unknown size.

Hail, Blount

When
May 2, 3:50 PM EST
Where
Blount County, Maryville
Measured
1 in hail
Reported by
Public
Coordinates
35.750, -83.970

Thunderstorm Wind, Hamilton

When
May 2, 3:50 PM EST
Where
Hamilton County, 0.89 mi SW of White Oak
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.120, -85.290

Several trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Loudon

When
May 2, 3:55 PM EST
Where
Loudon County, Highland Park
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.800, -84.270

Multiple reports of trees being blown down by severe thunderstorm gusts across the county. Additionally utility data showed over 1,000 customers were without power.

Thunderstorm Wind, Roane

When
May 2, 3:58 PM EST
Where
Roane County, Rockwood
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.870, -84.680

Several trees snapped by significant severe thunderstorm wind gusts in northern Roane County near Rockwood.

Thunderstorm Wind, Morgan

When
May 2, 4:20 PM EST
Where
Morgan County, 1.12 mi W of Stephens
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.070, -84.450

One large tree was felled by severe thunderstorm wind gusts.

Hail, Hamilton

When
May 2, 4:33 PM EST
Where
Hamilton County, 0.57 mi W of Hamillville
Measured
1 in hail
Reported by
Public
Coordinates
35.130, -85.240

Thunderstorm Wind, Hamilton

When
May 2, 5:00 PM EST
Where
Hamilton County, 1.49 mi SSW of North Chattanooga
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
35.050, -85.310

Multiple trees were blown down by severe thunderstorm wind gusts.

Thunderstorm Wind, Campbell

When
May 2, 5:10 PM EST
Where
Campbell County, 0.89 mi SE of Pioneer
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.410, -84.310

Several trees were blown down by severe thunderstorm wind gusts.

Hail, Hamilton

When
May 2, 5:19 PM EST
Where
Hamilton County, 1.33 mi WSW of Apison
Measured
1 in hail
Reported by
Public
Coordinates
35.010, -85.040

Thunderstorm Wind, Marion

When
May 2, 4:50 PM CST
Where
Marion County, 0.89 mi SE of Pleasant Grove
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.060, -85.590

Multiple trees were blown down by powerful thunderstorm gusts.

Thunderstorm Wind, Greene

When
May 2, 5:55 PM EST
Where
Greene County, 0.89 mi NE of Walter Xrd
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.130, -82.960

Multiple trees were blown down by severe thunderstorm wind gusts.

Hail, Greene

When
May 2, 6:00 PM EST
Where
Greene County, 1.12 mi W of Greeneville
Measured
1 in hail
Reported by
Public
Coordinates
36.170, -82.850

Hail, Hamilton

When
May 2, 6:02 PM EST
Where
Hamilton County, 0.69 mi N of Worley
Measured
1 in hail
Reported by
Public
Coordinates
35.040, -85.150

Flash Flood, Hamilton

When
May 2, 6:10 PM EST to 9:00 PM EST
Where
Hamilton County, 1.09 mi WSW of Hamillville to 0.27 mi SW of Hamillville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.127, -85.249

Pictures and videos from social media showed roughly 2 feet of water over Highway 153 at a gas station near the intersection of Highway 153 and Hamill Road.

Thunderstorm Wind, Polk

When
May 2, 6:25 PM EST
Where
Polk County, 1.7 mi E of Parksville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.100, -84.620

Several trees were blown down by severe thunderstorm wind gusts. Hail with an unknown size also fell during the storm.

Thunderstorm Wind, Washington

When
May 2, 6:35 PM EST
Where
Washington County, 0.56 mi W of Fall Branch
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.420, -82.630

Several trees were blown down in Fall Branch area by a severe thunderstorm.

Thunderstorm Wind, Johnson

When
May 2, 6:50 PM EST
Where
Johnson County, 0.56 mi W of Mountain City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.480, -81.810

Several trees were blown down by severe thunderstorm wind gusts. Hail also fell during the storm, unknown size.

Flash Flood, Hamilton

When
May 2, 7:20 PM EST to 9:15 PM EST
Where
Hamilton County, 0.99 mi N of Worley to 0.9 mi NW of Worley
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.044, -85.153

Cars were stalled in 1 to 2 feet of water on Gunbarrel Road, between Commons Boulevard and Shallowford Road.

Flash Flood, Monroe

When
May 2, 8:00 PM EST to 9:45 PM EST
Where
Monroe County, 0.98 mi ESE of Tellico Plains to 1.46 mi SE of Tellico Plains
Cause
Heavy Rain
Reported by
Public
Coordinates
35.367, -84.283

Several roads had high water, and streams were over their banks, near the entrance to the Cherohala Skyway.

Hail, Blount

When
May 2, 8:56 PM EST
Where
Blount County, Maryville
Measured
1 in hail
Reported by
Public
Coordinates
35.750, -83.970

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253131, 1253132, 1253144, 1253145, 1253146, 1253147, 1253148, 1253149, 1253150, 1253151, 1253133, 1253152, 1253153, 1253154, 1253155, 1253134, 1253156, 1253157, 1253135, 1253158, 1253159, 1253139, 1253142, 1251452, 1253161, 1253162, 1253163, 1251450, 1251451, 1253143.